Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 231, NWS Des Moines, IA

July 24, 2005Black Hawk County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 24, 2005, 9:04 PM CDT for Black Hawk County, Iowa. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2005, 9:04 PM CDT (02:04 UTC)
Expired
Jul 24, 2005, 9:17 PM CDT
In force
13 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 148 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 8:20 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2277 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 250203
SVRDMX
IAC013-250230-
/O.NEW.KDMX.SV.W.0231.050725T0204Z-050725T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
904 PM CDT SUN JUL 24 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLACK HAWK COUNTY IN NORTHEAST IOWA.

* UNTIL 930 PM CDT.

* AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF LA PORTE CITY...OR 9 MILES SOUTHEAST OF WATERLOO...AND
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR LA PORTE CITY BY 910 PM CDT.

THE LOCATION OF GILBERTVILLE IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 4243 9234 4230 9232 4230 9207 4246 9207
      4247 9209 4251 9209

$$

DONAVON
1 follow-up statement
000 
WWUS53 KDMX 250217
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT SUN JUL 24 2005

IAC013-250227-
/O.CAN.KDMX.SV.W.0231.000000T0000Z-050725T0230Z/
BLACK HAWK IA-
917 PM CDT SUN JUL 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLACK HAWK COUNTY
HAS BEEN CANCELLED...

AT 914 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR NORTHWESTERN IOWA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTHEAST
IOWA.

LAT...LON 4243 9234 4230 9232 4230 9207 4246 9207
      4247 9209 4251 9209

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:25 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jul 24, 3:25 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
325 PM CDT SUN JUL 24 2005

.DISCUSSION...AFTER FURTHER REVIEW...WILL BE ENDING HEAT ADVISORY
OVER THE FAR NORTHERN TWO TIERS OF COUNTIES THIS EVENING. OTHERWISE
GOING HEAT ADV WILL HOLD OVER THE REST OF THE AREA AS EARLIER
FORECAST.

.PREVIOUS DISCUSSION...

MORNING SFC MAPS CONTINUE TO SHOW VERY WEAK SFC BOUNDARY SLOWLY
DRIFTING SOUTH TOWARD US 20 THIS MORNING. STRONG SHORTWAVE OVER S
CANADA SHEARING FRONT OVER IA WHILE 2NDARY FRONT OVER NORTHERN MN
WILL BE THE MAIN RELIEVING SHOT OF COOLER AIR ARRIVING MONDAY
EVENING. DEW POINTS INITIALLY NOT AS HIGH THIS AM...BUT POOLING
EXPECTED ALONG BOUNDARY ALONG WITH CONTINUED EVAP-TRANS WILL MAKE
FOR ANOTHER UNCOMFORTABLE 36 HOURS SOUTH OF BOUNDARY. ANOTHER 1010
MB LOW HOOKS UP TO THE BOUNDARY NEAR GOODLAND KS ATTM. ALOFT WE
CONTINUE TO BE MAINLY CAPPED WITH +14C TEMPS AT H700. LAST NIGHT
ANOTHER MASSIVE MCS DEVELOPED NEAR SUPERIOR AND MOVED ALONG THE
THETAE GRADIENT INTO NORTHERN LOWER MICHIGAN. AT BOTH H500 AND H700
AT 12Z THIS AM...SHORT WAVE CONTINUES TO MOVE EAST WITH THE FLOW AND
IS RESPONSIBLE FOR CURRENT CONVECTION DEVELOPING ACROSS NORTHERN NE
AND EASTERN SOUTH DAKOTA. THOUGH H850 BOUNDARY FARTHER SOUTH
TODAY...H700 CAP SHOULD DIMINISH DEVELOPMENT OVER THE SOUTHERN EDGE
AS THE EXPECTED COMPLEX MOVES EAST...THOUGH THUNDER CHANCES REMAIN
FOR FAR NORTHERN IA THIS AFTERNOON/EVENING.

SHORT TERM (TONIGHT > WED NIGHT ) HEAT CONTINUES TO BE THE MAIN
ISSUE FOR THE NEXT 24 HOURS...WITH CONVECTION 2ND ON THE LIST OF
CONCERNS THIS PERIOD. WILL CONTINUE THE HEAT ADVISORY FOR THE AREA
TONIGHT AS WELL AS THE EXTENSION FOR THE SOUTHERN AREAS OF THE STATE
MONDAY PER YESTERDAYS AFD. H500 HIGH CENTER DROPPED SE SO CORE OF
HOT DOME NO LONGER ABOVE US. NONE THE LESS H850 TEMPS STILL +25C
TODAY AND MON SOUTH HALF...SUPPORTING 95 F FOR THE AFTERNOON HIGH
CENTRAL AND SOUTHERN AREAS. WITH WAVE APPROACHING THIS PM...THUNDER
ORGANIZING OVER SD MAY EVOLVE INTO A WEAK CLUSTER MOVING EAST THIS
EVENING SKIRTING NORTHERN SECTIONS OF STATE. CAPE HIGH BUT SHEAR
LOW...CAP IN PLACE SOUTH OF US 20 AND INCREASING DURING THE EVE
HOURS SHOULD HOLD MOST ACTION NORTH OF BORDER THIS EVENING/TNT. ON
MONDAY MAIN FRONT WILL ARRIVE AS THE DAY PROGRESSES. AXIS OF
GREATEST MOISTURE HAS SHIFTED INTO IL TODAY...BUT OVERALL POOL OF
HIGH DEW POINTS HAS EXPANDED WEST AND NORTH PAST 24 HOURS. WITH
CONTINUED EVAP-TRANS TDY AND MON ALONG WITH INCREASINGLY MOIST
COLUMN ADVECTING NORTHWARD AROUND BACK SIDE OF HIGH...FEEL MORE
CONFIDENT THAT GENERAL RAINS OF 1-2 INCHES ALONG WITH ISO 3-4
AMOUNTS POSSIBLE LATE MONDAY THROUGH TUESDAY AM GIVEN MOVEMENT OF
FRONT SOUTH...INCREASING LIFT AND HIGH LEVELS OF MLCAPE OVERNIGHT.
GIVEN SPORADIC RAINS OF PAST 10 DAYS...LITTLE WORRY ATTM WITH REGARD
TO FLASH HYDRO WITH SOME CONCERN ON RIVER RISES IF FRONT PASSES
SOUTH MORE SLOWLY. SVR CHANCES INCREASE ON MONDAY AFTERNOON AND
MONDAY NIGHT. GREATEST THREAT ONCE AGAIN WILL BE WIND AND POSSIBLE
HAIL. BULK SHEAR INCREASING ON MONDAY EVENING WHICH WILL SUPPORT
MORE ORGANIZED STORMS AND POSSIBLE SUPERCELLS EARLY ON BEFORE LINEAR
CONVECTION EXPECTED. FORECAST FREEZING LVLS AOA 15500 MON EVENING
WHICH WILL LIMIT HAIL PRODUCTION. BOTH NAM/GFS ARE MORE IN AGREEMENT
WITH FRONTAL PASSAGE EARLY TUE LIMITING RAIN CHANCES FOR THE DAY
OVER MOST OF THE NORTHERN HALF OF THE AREA...WITH POSSIBLE
REDEVELOPMENT SOUTH PORTIONS. WILL HAVE TO REEVALUATE EXTENT OF
PRECIP TUESDAY AS PATTERN CHANGE OF THIS NATURE USUALLY FAVORS
STRONGER MESOSCALE INTERACTION ON SYNOPTIC FEATURES WHICH WOULD END
PRECIP EARLIER. LATEST MODEL GUIDANCE CONTINUES TO SHOW VERY
PLEASANT AIR MAKING IT INTO THE STATE FOR WED. AFTER LOOKING AT
EURO/GFS/NAM AND SEEING PERSISTENT +12 TO +14C TEMPS...MID TO UPPER
70S LOOK TO BE MORE LIKELY. THE REGION WILL ENJOY THIS ONE

EXTENDED (THUR > SUNDAY)...GRADUAL WARMING TREND WILL CONTINUE INTO
WEEKEND WITH RIDGE BUILDING WEST. EURO/GFS BOTH SHOW NNW FLOW WAVE
APPROACHING BY LATE FRI/SAT. HAVE ADDED SLIGHT CHANCE POPS FOR SAT
AFTERNOON...THOUGH TIMING IS STILL IN QUESTION. TEMPS BEHIND WAVE
MAY DROP ON SUNDAY...ESPECIALLY NORTH. DUE TO UNCERTAINTY OF
STRENGTH AND EXTENT OF WESTWARD COOL PUSH...HAVE KEPT SUN TEMPS
SIMILAR TO SAT FOR NOW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY SOUTH OF US 18
THROUGH 9 PM CDT SUNDAY...AND SOUTH OF INTERSTATE 80 THROUGH 00Z
TUESDAY.

&&

REV
Hazardous weather outlook, Jul 24, 1:06 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT SUN JUL 24 2005

IAZ004>007-015>017-251100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
106 PM CDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
GENERALLY NORTH OF U.S. HIGHWAY 18.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDICES WILL REACH UP TO 105 DEGREES THROUGH EARLY EVENING.
SCATTERED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON...BUT ARE
MORE LIKELY TOWARD MIDNIGHT. A FEW OF THE STORMS MAY BECOME
SEVERE WITH THE PRIMARY THREAT FOR WINDS OF UP TO 65 MPH AND NICKEL
SIZE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE WIDESPREAD MONDAY MONDAY AFTERNOON AND MONDAY
NIGHT. THE PRIMARY THREAT WILL BE FOR WINDS OF UP TO 65 MPH...WITH A
SECONDARY THREAT OF NICKEL SIZE HAIL. LOCAL RAINFALL AMOUNTS OF 2 TO
4 INCHES ARE POSSIBLE...BUT ARE NOT EXPECTED TO BE WIDESPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER TONIGHT...AND AGAIN AFTER
3 PM MONDAY INTO MONDAY NIGHT.

IAZ023>028-033>039-044>050-251100-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
106 PM CDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
SOUTH OF U.S. HIGHWAY 18 AND NORTH OF INTERSTATE 80.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDICES WILL BE IN THE 100 TO 110 DEGREE RANGE THIS AFTERNOON
INTO THE EARLY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP AFTER
MIDNIGHT...HOWEVER SEVERE WEATHER IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BECOME WIDESPREAD MONDAY NIGHT...WITH SOME
THUNDERSTORMS POSSIBLE FROM LATE MONDAY AFTERNOON ON. SOME OF THE
STORMS MAY BE SEVERE...WITH THE PRIMARY THREAT BEING WINDS UP TO 65
MPH...AND A SECONDARY THREAT OF NICKEL SIZE HAIL. LOCAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE...BUT ARE NOT EXPECTED TO BE
WIDESPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM MONDAY INTO MONDAY
NIGHT.

IAZ057>062-070>075-081>086-092>097-251100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
106 PM CDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
FROM INTERSTATE 80 ON SOUTH.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDICES WILL BE IN THE 102 TO 112 DEGREE RANGE THIS
AFTERNOON INTO THE EARLY EVENING...AND ARE NOT EXPECTED TO FALL MUCH
LOWER THAN 80 OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT AND HUMID CONDITIONS ARE EXPECTED TO PERSIST ON MONDAY WITH HEAT
INDICES CLIMBING BACK TO AROUND 105 FOR THE AFTERNOON. THUNDERSTORMS
ARE EXPECTED TO BE WIDESPREAD MONDAY NIGHT...WITH DEVELOPMENT
POSSIBLE FROM EARLY MONDAY EVENING ON. STORMS ARE EXPECTED TO END
EARLY TUESDAY MORNING...BUT REDEVELOPMENT WILL BE POSSIBLE NEAR THE
MISSOURI BORDER ON TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE
MONDAY NIGHT...WITH THE PRIMARY THREAT BEING WINDS UP TO 65
MPH...WITH A SECONDARY THREAT OF NICKEL SIZE HAIL. LOCAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE...BUT ARE NOT EXPECTED TO BE
WIDESPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 8 PM MONDAY INTO MONDAY
NIGHT.

In the hours before

Local storm report, Jul 24, 6:38 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
638 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             5 W BREDA               42.18N 95.08W
07/24/2005  2.00 INCH        CARROLL            IA   EMERGENCY MNGR

&&

STEINBUGL
Local storm report, Jul 24, 7:11 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
711 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND GST     N WEBSTER CITY          42.46N 93.82W
07/24/2005  70 MPH           HAMILTON           IA   AWOS

&&

STEINBUGL
Local storm report, Jul 24, 7:41 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
741 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             4 N WAVERLY MUNICIPAL A 42.79N 92.50W
07/24/2005  0.75 INCH        BREMER             IA   TRAINED SPOTTER

&&

STEINBUGL
Local storm report, Jul 24, 7:49 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
749 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             WAVERLY                 42.73N 92.47W
07/24/2005  0.75 INCH        BREMER             IA   TRAINED SPOTTER

&&

STEINBUGL
Special weather statement, Jul 24, 8:29 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
829 PM CDT SUN JUL 24 2005

IAZ004>007-015>017-023-250230-
CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO ALTO-POCAHONTAS-WINNEBAGO-
WORTH-
829 PM CDT SUN JUL 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 672 FOR THE FOLLOWING AREA...

IN IOWA THIS CANCELS 8 COUNTIES

IN NORTH CENTRAL IOWA

CERRO GORDO... HANCOCK... KOSSUTH...
WINNEBAGO... WORTH...

IN NORTHWEST IOWA

EMMET... PALO ALTO... POCAHONTAS...

THIS INCLUDES THE CITIES OF...ALGONA...EMMETSBURG...ESTHERVILLE...
FOREST CITY...GARNER...MASON CITY...NORTHWOOD AND POCAHONTAS.

IAZ024>028-033>039-044>050-057>058-250300-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CRAWFORD-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-HUMBOLDT-MARSHALL-
SAC-STORY-TAMA-WEBSTER-WRIGHT-
829 PM CDT SUN JUL 24 2005

...SEVERE THUNDERSTORM WATCH NUMBER 672 REMAINS VALID UNTIL 10 PM
CDT FOR THE FOLLOWING AREA...

IN IOWA THIS WATCH INCLUDES 21 COUNTIES

IN CENTRAL IOWA

BOONE... GRUNDY... HAMILTON...
HARDIN... MARSHALL... STORY...
TAMA... WEBSTER...

IN NORTH CENTRAL IOWA

BUTLER... FRANKLIN... HUMBOLDT...
WRIGHT...

IN NORTHEAST IOWA

BLACK HAWK... BREMER...

IN WEST CENTRAL IOWA

AUDUBON... CALHOUN... CARROLL...
CRAWFORD... GREENE... GUTHRIE...
SAC...

THIS INCLUDES THE CITIES OF...AMES...AUDUBON...BOONE...CARROLL...
DENISON...EAGLE GROVE...FORT DODGE...GRUNDY CENTER...
GUTHRIE CENTER...HAMPTON...HUMBOLDT...IOWA FALLS...JEFFERSON...
MARSHALLTOWN...PARKERSBURG...ROCKWELL CITY...SAC CITY...TAMA...
WATERLOO...WAVERLY AND WEBSTER CITY.

MYERS
Local storm report, Jul 24, 8:41 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
841 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND GST     WATERLOO                42.49N 92.35W
07/24/2005  59 MPH           BLACK HAWK         IA   BROADCAST MEDIA

            KWWL-TV ROOFTOP ANEMOMETER

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:17 PM CDTSevere Thunderstorm WarningDMXCrawford43 min
Jul 24, 7:19 PM CDTSevere Thunderstorm WarningDMXBremer50 min
Jul 24, 8:21 PM CDTSevere Thunderstorm WarningDMXBremer39 min
Jul 24, 8:22 PM CDTSevere Thunderstorm WarningDMXBlack Hawk38 min
Jul 25, 6:03 PM CDTSevere Thunderstorm WarningDMXCrawford45 min
Jul 25, 6:14 PM CDTSevere Thunderstorm WarningDMXCarroll46 min
Jul 25, 6:33 PM CDTSevere Thunderstorm WarningDMXWinnebago37 min
Jul 25, 6:38 PM CDTSevere Thunderstorm WarningDMXHancock31 min
Jul 25, 6:54 PM CDTSevere Thunderstorm WarningDMXAudubon39 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.